Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 20, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 10, 2008, 2:29 AM PDT for 4 counties in Nevada. It took effect at Jun 10, 2008, 9:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2008, 2:29 AM PDT (09:29 UTC)
- In effect from
- Jun 10, 2008, 9:00 AM PDT
- Expired
- Jun 10, 2008, 8:07 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 9.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4021 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 100929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT TUE JUN 10 2008 ...STRONG GUSTY WINDS EXPECTED TUESDAY AFTERNOON... .A STRONG PACIFIC COLD FRONT WILL PUSH ACROSS NORTHERN AND CENTRAL NEVADA TODAY RESULTING IN GUSTY WEST TO NORTHWEST WINDS THIS AFTERNOON. THE FRONT IS EXPECTED TO PUSH ACROSS NORTHERN NEVADA LATE THIS MORNING...AND ACROSS CENTRAL NEVADA DURING THE AFTERNOON. NVZ031-032-034-036-102130- /O.NEW.KLKN.WI.Y.0020.080610T1600Z-080611T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 229 AM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ033-102130- /O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 229 AM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-037-102130- /O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 229 AM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ013-102130- /O.NEW.KLKN.WI.Y.0020.080610T1900Z-080611T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 229 AM PDT TUE JUN 10 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ TT
4 follow-up statements
000 WWUS75 KLKN 101011 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 311 AM PDT TUE JUN 10 2008 ...STRONG GUSTY WINDS EXPECTED TUESDAY AFTERNOON... .A STRONG PACIFIC COLD FRONT WILL PUSH ACROSS NORTHERN AND CENTRAL NEVADA TODAY RESULTING IN GUSTY WEST TO NORTHWEST WINDS THIS AFTERNOON. THE FRONT IS EXPECTED TO PUSH ACROSS NORTHERN NEVADA LATE THIS MORNING...AND ACROSS CENTRAL NEVADA DURING THE AFTERNOON. NVZ031-032-034-036-110000- /O.CON.KLKN.WI.Y.0020.080610T1600Z-080611T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 311 AM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...WITH GUSTS UP TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ033-110000- /O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 311 AM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-037-110000- /O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 311 AM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ013-110000- /O.CON.KLKN.WI.Y.0020.080610T1900Z-080611T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 311 AM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED LATE THIS MORNING AND THIS AFTERNOON...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAINS PASSES. GUSTY WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ TT
000 WWUS75 KLKN 102139 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT TUE JUN 10 2008 ...STRONG GUSTY WINDS EXPECTED THROUGH THIS EVENING... .A COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA THIS EVENING RESULTING IN STRONG GUSTY NORTHWEST WINDS. NVZ031-032-034-036-110200- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 239 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING FOR STRONG GUSTY WINDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY EVENING...WITH GUSTS TO 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS WILL DIMINISH LATER THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ033-110400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 239 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG GUSTY WINDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING...WITH GUSTS AROUND 55 MPH POSSIBLE. STRONG WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-037-110400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 239 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG GUSTY WINDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ013-110500- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 239 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR STRONG GUSTY WINDS... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$
000 WWUS75 KLKN 110145 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 645 PM PDT TUE JUN 10 2008 ...STRONG GUSTY WINDS EXPECTED THROUGH THIS EVENING... .A COLD FRONT WILL PUSH ACROSS CENTRAL NEVADA THIS EVENING RESULTING IN STRONG GUSTY NORTHWEST WINDS. NVZ031-032-034-036-110245- /O.EXP.KLKN.WI.Y.0020.000000T0000Z-080611T0200Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...LEE...RUBY LAKE...BATTLE MOUNTAIN 645 PM PDT TUE JUN 10 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PDT THIS EVENING. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM PDT. $$ NVZ033-110400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 645 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING...WITH GUSTS AROUND 55 MPH POSSIBLE. STRONG WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NVZ035-037-110400- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 645 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED THROUGH EARLY EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS WILL DIMINISH LATE THIS EVENING AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$ NVZ013-110500- /O.CON.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 645 PM PDT TUE JUN 10 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED THROUGH THIS EVENING...WITH GUSTS AROUND 50 MPH POSSIBLE. THE STRONGEST WINDS ARE EXPECTED TO BE IN THE HIGH ELEVATION MOUNTAIN PASSES. STRONG WINDS WILL DIMINISH OVERNIGHT AS COLDER AIR PUSHES INTO THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION...ESPECIALLY IN THE HIGH ELEVATION MOUNTAIN PASSES THIS AFTERNOON. $$
000 WWUS75 KLKN 110307 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 807 PM PDT TUE JUN 10 2008 NVZ013-110415- /O.CAN.KLKN.WI.Y.0020.000000T0000Z-080611T0500Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 807 PM PDT TUE JUN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE THROUGH MIDNIGHT. $$ NVZ033-035-037-110415- /O.CAN.KLKN.WI.Y.0020.000000T0000Z-080611T0400Z/ EXTREME EASTERN ELKO COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...WEST WENDOVER...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 807 PM PDT TUE JUN 10 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE AREA THIS EVENING BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE THROUGH MIDNIGHT. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 10, 1:45 AM PDT, 44 minutes earlier.
Area forecast discussion, Jun 10, 1:45 AM PDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 145 AM PDT TUE JUN 10 2008 .SYNOPSIS...A COLD FRONT WILL PUSH ACROSS THE REGION TUESDAY... BRINGING COOLER TEMPERATURES AND WINDY CONDITIONS TO NORTHERN AND CENTRAL NEVADA. ISOLATED SHOWERS ARE POSSIBLE ACROSS NORTHEAST NEVADA TODAY AND WEDNESDAY AS THE FRONT PUSHES SOUTH AND EAST ACROSS THE AREA. OTHERWISE...DRY WEATHER AND MUCH WARMER TEMPERATURES ARE EXPECTED BY THE END OF THE WEEK AND INTO NEXT WEEKEND. && .SHORT TERM...TUESDAY THROUGH WEDNESDAY...CURRENT IR SATELLITE LOOP SHOWS CLOUDS DEVELOPING AND PUSHING SOUTH ACROSS NRN NV AHEAD OF A LATE SEASON PACIFIC COLD FRONT. LRX RADAR SHOWS SOME MODERATE RAIN SHOWERS QUICKLY PUSHING ACROSS NRN HUMBOLDT AND ELKO COUNTIES THIS MORNING. SHOWER ACTIVITY IS EXPECTED TO REMAIN NORTH OF I80 TODAY AS THE FRONT PUSHING SOUTHEAST. THE BIGGER STORY IS THE WIND...MODELS SHOW FRONT PUSHING INTO NRN NV THIS MORNING...AND THEN INTO CNTRL NV THIS AFTERNOON. GFS AND NAM CONTINUE TO SHOW A DECENT SURFACE PRESSURE GRADIENT ALONG THE FRONT WITH 14 MB DIFFERENCE IN PRESSURE FROM NRN NV TO CNTRL NV THIS AFTERNOON. ALSO...GFS SHOWS 700MB WINDS BETWEEN 25 TO 35 KTS...AND 600-500MB WINDS BETWEEN 40 TO 50 KTS AS A STRONG 130 KT JET MAX PUSHES ACROSS THE AREA ALOFT. WITH A RELATIVELY DEEP BOUNDARY LAYER THIS TIME OF THE YEAR...CAN NOT RULE OUT A FEW GUSTS AROUND 50 MPH THIS AFTERNOON. THEREFORE...WILL ISSUE A WIND ADVISORY FOR ALL ZONES EXCEPT HUMBOLDT COUNTY...STARTING EARLIER ACROSS NRN NV...AND LATER ACROSS CNTRL NV WITH FRONTAL PASSAGE LATER IN THE DAY. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 50 MPH...MAINLY ALONG AND BEHIND THE FRONT. WINDS EXPECTED TO PERSIST INTO LATE THIS EVENING ACROSS NRN NYE COUNTY WITH FAVORABLE NORTHWESTERLY FLOW...SO KEPT ADVISORY GOING UNTIL 10 PM PDT IN THE VICINITY OF TONOPAH. EXPECT HIGH ELEVATION MOUNTAIN PASSES AND WEST TO EAST ORIENTED VALLEYS TO SEE THE HIGHEST WIND SPEEDS...WITH THE NORTH TO SOUTH ORIENTED VALLEYS IN WHITE PINE COUNTY NOT SEEING THE HIGHEST WINDS SPEEDS UNTIL WINDS SHIFT MORE OUT OF THE NORTHWEST POST FRONTAL. KEPT POPS AROUND 25 PCT MAINLY ACROSS NE NV INTO TONIGHT... BUT EXPECT PRECIP AMOUNTS TO GENERALLY BE LOWER THAN A TENTH OF AN INCH. COLD FRONT WILL BRING MORE UNSEASONABLY COLD AIR TO NRN AND ERN NV TONIGHT WITH LOW TEMPS...ONCE AGAIN...EXPECTED TO BE NEAR FREEZING BY WEDNESDAY MORNING. THE HIGHER...SHELTERED VALLEYS OF ERN NV WILL LIKELY SEE LOWS IN THE LOW TO MID 20S ASSUMING SKIES CLEAR TONIGHT. MODELS SHOW ANOTHER CHILLY DAY ON WEDNESDAY...WITH TEMPS STRUGGLING TO REACH THE MID 60S ACROSS MOST OF THE AREA. WITH SOME LLVL DAYTIME INSTABILITY...AND A WEAK SHORTWAVE DIGGING SOUTH ACROSS NE NV...KEPT SLIGHT CHANCE OF SHOWERS FOR THE HIGHER ELEVATIONS OF ERN NV IN WHITE PINE AND ELKO COUNTY. HOWEVER...WITH VERY DRY AIR ACROSS THE AREA EXPECT VERY LITTLE SHOWER ACTIVITY WEST OF HIGHWAY 93 THROUGH THE DAY WEDNESDAY. TT && .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...MODELS ARE IN GOOD AGREEMENT WEDNESDAY NIGHT THROUGH SATURDAY. AFTER THAT...SOME DISCREPANCY ARISES WITH THE TREATMENT OF THE UPPER LOW DROPPING DOWN FROM THE ALEUTIAN ISLANDS. THE GFS INITIALIZATION AND DEPICTION OF WEAK WAVE MOVING ACROSS NORTHERN NEVADA THIS MORNING LOOKS VALID. DRY PATTERN DEVELOPING WITH CURRENT LOW FEATURE WELL EAST OF THE AREA...LIFTING THROUGH THE DAKOTAS AND INTO CANADA BY THURSDAY MORNING. THERE IS SOME WEAK INSTABILITY REMAINING OVER EXTREME NORTHWEST ELKO COUNTY AS LAST SIGNIFICANT VORT FEATURE FROM CURRENT LOW EXITS...HOWEVER PW VALUES ARE ONLY ONE-THIRD OF AN INCH...SO WILL NOT ADD WEATHER FOR THURSDAY AFTERNOON. THUNDERSTORMS ARE MORE LIKELY TO OCCUR OVER BOI AREA WHERE PW RISES TO HALF-INCH. COOL...DRY...NORTHWEST FLOW ALOFT WILL PREVAIL OVER THE LKN CWFA THROUGH FRIDAY WHEN ALEUTIAN UPPER LOW BEGINS TO DISRUPT PATTERN. WILL ADJUST HIGH TEMPERATURES DOWN A DEGREE OR TWO FOR FRIDAY FROM CURRENT FORECAST. ALTHOUGH DISCREPANCIES ARISE WITH THE STRENGTH AND TIMING OF THIS NEXT UPPER LOW...DRY FORECAST WILL CONTINUE THROUGH MONDAY. GFS IS MUCH MORE AGGRESSIVE THAN THE ECMWF AND UKMO WITH SPEED OF SOUTHWARD PLUNGE OF LOW. IF ECMWF/UKMO PAN OUT...COULD BE ANOTHER COOL DAY ON SATURDAY BEFORE THE RIDGE OVER BAJA CAN ESTABLISH TO PRODUCE A WARMER SOUTHWEST FLOW ALOFT AS UPPER LOW DIGS OFF COASTAL CALIFORNIA. WILL NUDGE HIGH TEMPS DOWN ON SATURDAY IN THE NORTH AS WELL TO SATISFY A BLEND OF SOLUTIONS. APPEARS THAT EITHER SOLUTION WILL LEAD TO ENHANCED SW FLOW BY SUNDAY AND MONDAY PUSHING HIGH TEMPERATURES SOLID INTO THE MID 80S...OR EVEN 90 IN CENTRAL NEVADA. THERE IS SOME INSTABILITY SHOWING UP ALONG THE DEVELOPING THERMAL TROUGH...PRIMARILY ALONG HIGHWAY 50 AND THE RUBY MOUNTAINS SAT/SUN/MON AFTERNOONS BUT WILL REFRAIN FROM ADDING TS AT THIS TIME DUE TO MODEL DIFFERENCES IN THAT TIME-FRAME. PW VALUES ARE AGAIN ONLY ONE-THIRD INCH AT BEST. LOW TEMPERATURES SHOULD REMAIN IN THE MID 30 TO MID 40 RANGE WEDNESDAY NIGHT THROUGH MONDAY WITH A GENERALLY LIGHT WIND REGIME AS WELL...OTHER THAN SOME BREEZY CONDITIONS SOUTH OF HIGHWAY 50 THURSDAY AFTERNOON BEFORE THE SURFACE PRESSURE GRADIENT RELAXES. BREEZY CONDITIONS ARE PROBABLY ACROSS NORTHEAST NEVADA THURSDAY AFTERNOON AS THE LAST OF THE JET ENERGY FROM UPPER LOW MOVES OUT OVER NW UT. LW && .AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY. SOME INTERMITTENT CEILINGS AROUND 5K FT AGL MAY BE ENCOUNTERED OVER NORTHEAST NEVADA TODAY WITH SOME SHOWER ACTIVITY. WINDS WILL BE THE MAIN ISSUE FOR AVIATION THROUGH THIS EVENING IN NORTHERN NEVADA AND THROUGH MIDNIGHT FOR PARTS OF CENTRAL NEVADA SOUTH OF HIGHWAY 50. GUSTY NORTHWEST WINDS WILL BEGIN EARLY TUESDAY MORNING ACROSS NORTHERN NEVADA AND BY NOON IN CENTRAL NEVADA. WIND GUSTS ARE EXPECTED TO EXCEED 45 MPH ACROSS MUCH OF THE AREA TODAY. LW && .FIRE WEATHER...NO MAJOR FIRE WEATHER CONCERNS AT THIS TIME. ALTHOUGH THIS MAY CHANGE IN THE NEXT FEW WEEKS WITH MUCH WARMER TEMPERATURES AND VERY LITTLE...IF ANY...PRECIPITATION EXPECT...ESPECIALLY ZONES 455 AND 457 ACROSS CENTRAL NV. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR NVZ031-032-034-036 FROM 9 AM PDT THIS MORNING UNTIL 7 PM PDT THIS EVENING. WIND ADVISORY FOR NVZ033-035-037 FROM NOON TODAY UNTIL 9 PM PDT THIS EVENING. WIND ADVISORY FOR NVZ013 FROM NOON TODAY UNTIL 10 PM PDT LATE THIS EVENING.
Hazardous weather outlook, Jun 10, 1:35 AM PDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 135 AM PDT TUE JUN 10 2008 NVZ013-031>037-110200- NORTHERN NYE COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 135 AM PDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY RESULTING IN MUCH COOLER TEMPERATURES AND WINDY CONDITIONS. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED LATE THIS MORNING THROUGH THIS EVENING. THEREFORE...A WIND ADVISORY IS IN EFFECT THROUGH LATE TUESDAY EVENING FOR STRONG GUSTY WINDS. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ACROSS EAST CENTRAL NEVADA AND THE HIGH ELEVATION MOUNTAIN PASSES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION WITH ISOLATED RAIN SHOWERS POSSIBLE ACROSS EASTERN NEVADA THROUGH WEDNESDAY AFTERNOON. OTHERWISE...A GRADUAL WARMING TREND IS EXPECTED LATE IN THE WEEK AND DURING NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... TT
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.